GENEVA-SWITZERLAND/NEWSDAY: Serum Institute, the official manufacturer of the Covishield brand of Astrazeneca vaccine has confirmed to the World Health Organisation (WHO) that the products they alerted them about in July and August were indeed falsified. In its latest statement, WHO says that the fake vaccines were reported at patient level in Uganda and India.
“Genuine Covishield vaccine is indicated for active immunisation of individuals 18 years or older for the prevention of coronavirus disease caused by the SARS-CoV-2 virus. The use of genuine COVID-19 vaccines should be in accordance with official guidance from national regulatory authorities,” WHO noted in a statement. It warned that falsified COVID-19 vaccines pose a serious risk to global public health and place an additional burden on vulnerable populations and health systems. The products identified in this alert are confirmed as falsified on the basis that they deliberately misrepresent their identity, composition or source.
They for instance note that on Batch 4121Z040, the expiry date of 10.08.2021 is falsified and that some of the falsified Covishield was packed in 2ml yet the genuine manufacturer does not produce Covishield in 2ml (4 doses). Now, WHO asks regulatory authorities to increase vigilance within the supply chains of countries and regions likely to be affected by these falsified products.
“Increased vigilance should include hospitals, clinics, health centers, wholesalers, distributors, pharmacies, and any other suppliers of medical products,” they note. In Uganda however, the fake products were identified by the State House Health Monitoring Unit, which later established through investigations that people were injected with water.
WHO urges communities to be vigilant too and seek advice from healthcare professionals in case of doubt of the products. “If you have used these products, or you suffered an adverse reaction/event having used these products, you are advised to seek immediate medical advice from a qualified healthcare professional and to report the incident to the National Regulatory Authorities/National Pharmacovigilance Centre”.
Do you want to share a story, comment or opinion regarding this story or others, Email us at firstname.lastname@example.org Tel/WhatsApp........0726054858
Discussion about this post